Wyoming, 2005

Hail in Wyoming, June 28, 2005

June 28, 2005 · NWS BYZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 28, 5:35 PM MST, 45 minutes earlier.

Area forecast discussion, Jun 28, 5:35 PM MST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
635 PM MDT TUE JUN 28 2005

.SHORT TERM...VALID FOR WED AND THU...

MADE A QUICK UPDATE TO REMOVE WESTERN COUNTIES FROM THE TORNADO
WATCH. AREA OF CONVECTION DEVELOPING INTO AN MCS COMPLEX AS CIN
DIMINISHES AND OUTFLOW PUSHES INTO BETTER CAPE. EXPECT A NEW
SEVERE THUNDERSTORM WATCH SHORTLY TO REPLACE THE TORNADO WATCH
CURRENTLY IN PLACE. FLASH FLOOD WATCH ALSO CONTINUES ACROSS THE
NORTHERN TIER AS VERY HEAVY RAIN HAS BEEN NOTED WITH ALMOST EVERY
THUNDERSTORM THAT HAS DEVELOPED THIS AFTERNOON. CHAMBERS

ACTIVE EVENING ANTICIPATED AS STRONG ASCENT AND UPPER DIVERGENCE
TO MOVE ACROSS SOUTHERN MONTANA. FLOW AROUND SURFACE LOW OVER NE
WYO/SE MT BORDER AND JET MAX ALOFT CREATING FAVORABLE ENVIRONMENT
FOR SEVERE WEATHER AND TORNADOES. TORNADO WATCH FROM YELLOWSTONE
COUNTY EASTWARD THROUGH 02Z...THOUGH BEST THREAT OF TORNADOES MAY
BE IN FAR EAST. RH WAS TRAPPED UNDER CAP IN FAR EAST TODAY SO
STORMS NOT EXPECTED TO DEVELOP INTO THAT AREA TIL LATER THIS
AFTERNOON. CONTINUED FLASH FLOOD WATCH TO 06Z IN AREAS WHERE PCP
WATER VALUES PROGGD TO BE OVER AN INCH IN NE ZONES. AT THIS TIME
EXPECT SHOWERS AND STORMS TO CONTINUE OVERNIGHT AS FAVORABLE
DYNAMICS CONTINUE ALOFT.

TROF STILL DIGGING IN GREAT BASIN A BIT THIS AFTN SO EXPECT AXIS
WILL BE SLOWER TO MOVE THROUGH AREA WEDNESDAY AND HAVE LINGERED
SLGHT CHC TO CHC POPS ACROSS MANY AREAS WEDNESDAY. WESTERLY FLOW
AND HIGH PRES TO BRING A BREAK TO REGION FOR THU. TESAR

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

CURRENT EXTENDED FORECAST LOOKS IN PRETTY GOOD SHAPE. THE GFSLR
HAS COME IN LINE WITH THE ECMWF FOR THE WEEKEND IN PUTTING A
TROUGH BACK OVER THE NORTHERN ROCKIES. A FLAT RIDGE WILL BE
PUSHED OUT FRIDAY BY A RELATIVELY BROAD TROUGH. WILL PUT POPS
BACK INTO THE FORECAST OVER THE WEST FRIDAY AND SPREAD THEM EAST
SATURDAY AND SUNDAY. A COLD FRONT WILL KEEPS HIGHS TO SEASONAL OR
SLIGHTLY BELOW OVER THE WEEKEND. THE PERIOD STARTING ON MONDAY
WAS LOOKING VERY UNCERTAIN AS MODELS WERE ALL OVER THE PLACE.
ENSEMBLES HAVING A HARD TIME RESOLVING THINGS. LIKE TO KEEP THE
OVERALL PATTERN OF A TROUGH OVER THE WEST WITH SOUTHWEST FLOW
OVER MONTANA. THIS WOULD KEEP THE FORECAST UNSETTLED WITH
AFTERNOON AND NIGHT TIME THUNDERSTORMS. BELIEVE THIS TO BE THE
BEST COURSE OF ACTION UNTIL SOMETHING SHOWS UP TO DISRUPT THE
PATTERN. NOTHING SHOWING UP YET. HUMPHREY

&&

.AVIATION...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WEST
AND CENTRAL PART OF THE AREA. THE STORMS COULD BECOME
SEVERE...ESPECIALLY OVER CENTRAL AND EASTERN MONTANA. HEAVY RAIN
WILL ALSO BE A THREAT IN THE STORMS WHICH WILL REDUCE
VISIBILITIES AND CEILINGS. THE THREAT FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE MOST OF THE NIGHT...WITH SOME SHOWERS
AND THUNDERSTORMS LOWER CONDITIONS TO IFR. HUMPHREY

&&

.PRELIMINARY POINT TEMP/POPS...

    WED     THU     FRI     SAT     SUN     MON     TUE
-----------------------------------------------------------
BIL 055/073 054/082 053/085 057/080 056/079 056/081 059/085
    62/T    01/U    12/T    22/T    02/T    22/T    22/T
LVM 048/071 044/078 050/081 047/078 047/076 047/080 053/080
    42/T    22/T    22/T    22/T    22/T    22/T    22/T
HDN 057/073 052/083 054/086 058/081 057/080 056/085 058/088
    63/T    00/U    00/U    02/T    02/T    22/T    22/T
MLS 058/072 053/080 056/085 058/084 055/082 057/087 058/086
    +2/T    00/U    00/B    02/T    02/T    22/T    22/T
4BQ 057/073 049/080 054/087 056/084 054/082 057/087 059/087
    94/T    00/U    00/B    02/T    22/T    22/T    22/T
BHK 060/070 049/075 055/082 055/080 054/078 054/081 056/082
    63/T    00/U    00/B    02/T    02/T    22/T    22/T
SHR 052/072 048/081 051/086 052/080 053/078 050/083 055/087
    54/T    00/U    00/U    02/T    02/T    22/T    22/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONES 29-31>33.
     TORNADO WATCH 546 IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
      ZONES 31>33-36-37-58.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 28, 12:47 PM MST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
147 PM MDT TUE JUN 28 2005

MTZ030-035>038-057-058-292000-
TREASURE-YELLOWSTONE-POWDER RIVER-CARTER-SOUTHERN BIG HORN-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-
147 PM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MONTANA AND SOUTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS COULD BE SEVERE. A TORNADO WATCH HAS BEEN
ISSUED UNTIL 8 PM MDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ029-031>033-292000-
MUSSELSHELL-NORTHERN ROSEBUD-CUSTER-FALLON-
147 PM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MONTANA AND CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS COULD BE SEVERE. A TORNADO WATCH HAS BEEN
ISSUED UNTIL 8 PM MDT. SOME OF THE STORMS COULD PRODUCE LOCALLY
HEAVY RAIN AS WELL. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ028-034-039>042-056-063>068-WYZ098-099-292000-
SOUTHERN WHEATLAND-NORTHERN STILLWATER-EASTERN CARBON-
NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-
RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
147 PM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WYOMING...SOUTH CENTRAL MONTANA AND CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 28, 5:05 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
605 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             ST. XAVIER              45.47N 107.72W
06/28/2005  0.75 INCH        BIG HORN           MT   TRAINED SPOTTER

0545 PM     TSTM WND DMG     HYSHAM                  46.29N 107.23W
06/28/2005                   TREASURE           MT   TRAINED SPOTTER

            8 TO 10 INCH DIAMETER TREE BRANCHES BROKEN

&&

MOORE
Local storm report, Jun 28, 5:21 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
621 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 S BUSBY               45.46N 106.96W
06/28/2005  0.75 INCH        BIG HORN           MT   TRAINED SPOTTER

&&

MACZKO
Special weather statement, Jun 28, 5:27 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
627 PM MDT TUE JUN 28 2005

MTZ029-030-035-038-057-290130-
SOUTHERN BIG HORN-NORTHERN BIG HORN-MUSSELSHELL-TREASURE-
YELLOWSTONE-
627 PM MDT TUE JUN 28 2005

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 546 FOR
THE FOLLOWING AREAS

IN MONTANA THIS CANCELS 4 COUNTIES

IN CENTRAL MONTANA

MUSSELSHELL

IN SOUTH CENTRAL MONTANA

BIG HORN              YELLOWSTONE

IN SOUTHEAST MONTANA

TREASURE

THIS INCLUDES THE CITIES OF...BILLINGS...CROW AGENCY...HARDIN...
HYSHAM AND ROUNDUP.

MTZ031>033-036-037-058-290200-
CARTER-CUSTER-FALLON-POWDER RIVER-NORTHERN ROSEBUD-SOUTHERN ROSEBUD-
627 PM MDT TUE JUN 28 2005

TORNADO WATCH NUMBER 546 REMAINS VALID UNTIL 8 PM MDT FOR THE
FOLLOWING AREAS

IN MONTANA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST MONTANA

CARTER                CUSTER                FALLON
POWDER RIVER          ROSEBUD

THIS INCLUDES THE CITIES OF...BAKER...BROADUS...COLSTRIP...
EKALAKA...FORSYTH...LAME DEER AND MILES CITY.
Local storm report, Jun 28, 5:39 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
639 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     20 N FORSYTH            46.56N 106.68W
06/28/2005  70 MPH           ROSEBUD            MT   TRAINED SPOTTER

&&

JKL
Local storm report, Jun 28, 5:41 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
641 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             LAME DEER               45.62N 106.61W
06/28/2005  0.75 INCH        ROSEBUD            MT   TRAINED SPOTTER

&&

SOLUM
Local storm report, Jun 28, 6:11 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
711 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             2 N ASHLAND             45.65N 106.31W
06/28/2005  0.75 INCH        ROSEBUD            MT   TRAINED SPOTTER

&&

SOLUM

The radar

The Billings radar (KBLX), 187 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheridan

When
June 28, 6:20 PM MST
Where
Sheridan County, 10 mi E of Sheridan
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.800, -106.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451567.